We report herein a very rare case of Graves’ disease with antithyroid drug-induced pancytopenia. A 75-year-old woman was diagnosed with Graves’ disease by thyroid hormone and anti-TSH receptor antibody, and administration of thiamazole was started. Seven weeks later the patient visited our hospital because of high fever and sore throat. The laboratory examination revealed pancytopenia with agranulocytosis and elevated C-reactive protein. Administration of thiamazole was stopped because antithyroid drug-induced pancytopenia was considered. The patient was admitted to an isolated single room and treated with granulocyte colonystimulating factor, immunoglobulin, antibiotics and platelet transfusion. The patient recovered from agranulocytosis 13 days after the beginning of treatment for pancytopenia.
An unusual case of metastatic brain tumor with a neuroradiological aspect in a 60-year-old man is reported. The patient had a history of thoracic surgery for lung cancer (T1NM0) 4 years earlier. MR imaging for brain check-up revealed a small enhanced lesion in the left insular cortex. Serial MR imaging showed slow enlargement of the lesion. The patient underwent left frontotemporal craniotomy with total removal of the tumor under a navigation system, photodynamic diagnosis and motor evoked potential monitoring. The histopathological diagnosis was adenocarcinoma, which was consistent with the primary lung cancer. The patient was doing well 8 years after the operation. The possibility of metastatic brain tumor should be considered during the follow-up after thoracic surgery even in an early stage of lung cancer and even when the tumor is localized in the cerebral cortex.
October 05, 2017 Due to the maintenance‚following linking services will not be available on Oct 18 from 10:00 to 19:00 (JST)(Oct 18‚ from 1:00 to 10:00(UTC)). We apologize for the inconvenience. a)reference linking b)cited-by linking c)linking to J-STAGE with JOI/OpenURL
May 18, 2016 We have released “J-STAGE BETA site”.
May 01, 2015 Please note the "spoofing mail" that pretends to be J-STAGE.